Flood, Greenbrier
- When
- February 20, 11:00 AM EST to February 23, 3:00 PM EST
- Where
- Greenbrier forecast zone
- Reported by
- NEWSPAPER
Heavy rain caused small stream and urban flooding across Mercer and Greenbrier counties on the 22nd and 23rd.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RNK wrote it up.
Heavy rain caused small stream and urban flooding across Mercer and Greenbrier counties on the 22nd and 23rd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Feb 20, 10:30 AM EST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 1030 AM EST THU FEB 20 2003 WEAK FNT WHICH HAD BEEN MOVG THRU THE FA IS NOTHING MORE THAN A SFC TROF. SFC HIGH PRS IS CENTERED OVER SRN OH/WV ATTM. NE SECTIOSN OF THE FA HAVE CLEARED OUT FOR THE MOMENT...BUT WEAK OVERRUNNING CLDINESS IS ALREADY SPREADING BACK NEWD FROM THE SW. THE NERN AREAS WILL LIKELY SEE CLDS MOVE BACK IN...BUT WILL SEE MORE SUN THAN SW. WILL PROB HAVE TO RECONFIGURE THE ZONE BREAKUPS A BIT AND RAISE MAX TEMPS IN AREAS THAT WILL SEE MORE SUN. WILL ALSO TAKE SLIGHT CHC RW OUT OF SERN CWA. NO OTHER CHANGES EXPECTED. .RNK... NC...NONE. VA...FLOOD WATCH FOR FRIDAY NIGHT AND SATURDAY FOR ZONES VAZ007...VAZ009. WV...FLOOD WATCH FOR FRIDAY NIGHT AND SATURDAY FOR ZONES WVZ042>045. 06
NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-211100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 245 AM EST THU FEB 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA... WESTERN AND CENTRAL VIRGINIA...AS WELL AS NORTHWEST NORTH CAROLINA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... A STORM SYSTEM OVER THE SOUTHERN PLAINS WILL SPREAD HEAVY RAIN INTO THE REGION FRIDAY NIGHT AND SATURDAY. RAINFALL AMOUNTS OF BETWEEN 1 AND 3 INCHES COMBINED WITH RESIDUAL ICE MELT...COULD LEAD TO FLOODING...ESPECIALLY OVER FAR SOUTHWEST VIRGINIA AND SOUTHEAST WEST VIRGINIA FRIDAY NIGHT AND SATURDAY. PLEASE SEE PRODUCTS WBCFFARNK AND WBCESFRNK ISSUED BY THIS OFFICE FOR ADDITIONAL INFORMATION. AS THE STRONG LOW PRESSURE SYSTEM EXITS SUNDAY...VERY STRONG NORTHWEST WINDS WILL DEVELOP AS COLDER AIR RUSHES IN. WINDS OF 30 TO 50 MPH MAY OCCUR WITH HIGHER GUSTS ACROSS THE MOUNTAIN RIDGETOPS. THIS MAY REQUIRE ADDITIONAL WIND ADVISORIES OR WARNINGS FOR LATER IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY NIGHT AND OVER THE WEEKEND PENDING THE AMOUNT OF HEAVY RAIN THAT DOES MATERIALIZE.
The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2003Every state in 2003This day in weather historyWarnings in West Virginia, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5343901, 5343900.